Alert archive / Missouri / Wind Advisories in 2008
Wind Advisory 15, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Dec 8, 2008, 11:17 AM CST for 5 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2008, 11:17 AM CST (17:17 UTC)
- Expired
- Dec 8, 2008, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO, McDonald County, MO, Newton County, MO, Vernon County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 381 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KSGF 081717 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1117 AM CST MON DEC 8 2008 ...STRONG AND GUSTY WINDS THROUGH THIS AFTERNOON... .STRONG AND GUSTY SOUTH WINDS WILL PERSIST THROUGH THIS AFTERNOON AS A STRONG STORM SYSTEM TAKES SHAPE ACROSS THE HIGH PLAINS. SUSTAINED WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS EXTREME WESTERN MISSOURI AND SOUTHEAST KANSAS. WINDS WILL BEGIN TO DIMINISH SOMEWHAT LATE THIS AFTERNOON AND THIS EVENING...BUT REMAIN BRISK THROUGH THE OVERNIGHT HOURS. KSZ073-097-101-MOZ066-077-088-093-101-082300- /O.NEW.KSGF.WI.Y.0015.081208T1717Z-081208T2300Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-JASPER-NEWTON-MCDONALD- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...JOPLIN...CARTHAGE... NEOSHO...ANDERSON...PINEVILLE 1117 AM CST MON DEC 8 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. SUSTAINED SOUTH WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THROUGH THIS AFTERNOON ACROSS EXTREME WESTERN MISSOURI AND SOUTHEAST KANSAS. WINDS WILL SLOWLY BEGIN TO DIMINISH AROUND SUNSET...BUT REMAIN BRISK THROUGH THE OVERNIGHT HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SCHAUMANN
2 follow-up statements
000 WWUS73 KSGF 082245 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 445 PM CST MON DEC 8 2008 ...STRONG AND GUSTY WINDS THROUGH EARLY THIS EVENING... .STRONG AND GUSTY SOUTH WINDS WILL PERSIST INTO EARLY THIS EVENING AS A STRONG STORM SYSTEM TAKES SHAPE ACROSS THE HIGH PLAINS. SUSTAINED WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS EXTREME WESTERN MISSOURI AND SOUTHEAST KANSAS. WINDS WILL BEGIN TO DIMINISH SOMEWHAT LATE THIS AFTERNOON AND THIS EVENING... BUT REMAIN BRISK THROUGH THE OVERNIGHT HOURS. KSZ073-097-101-MOZ066-077-088-093-101-090100- /O.EXT.KSGF.WI.Y.0015.000000T0000Z-081209T0100Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-JASPER-NEWTON-MCDONALD- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...JOPLIN...CARTHAGE... NEOSHO...ANDERSON...PINEVILLE 445 PM CST MON DEC 8 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CST THIS EVENING. SUSTAINED SOUTH WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THROUGH EARLY THIS EVENING ACROSS EXTREME WESTERN MISSOURI AND SOUTHEAST KANSAS. WINDS WILL SLOWLY BEGIN TO DIMINISH AFTER 7 PM...BUT REMAIN GUSTY THROUGH THE OVERNIGHT HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DSA
000 WWUS73 KSGF 090058 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 658 PM CST MON DEC 8 2008 KSZ073-097-101-MOZ066-077-088-093-101-090200- /O.EXP.KSGF.WI.Y.0015.000000T0000Z-081209T0100Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-JASPER-NEWTON-MCDONALD- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...JOPLIN...CARTHAGE... NEOSHO...ANDERSON...PINEVILLE 658 PM CST MON DEC 8 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING. WINDS HAVE DIMINISHED SOMEWHAT OVER THE ADVISORY AREA...HOWEVER...WIND GUSTS OF 30 TO 35 MPH WILL CONTINUE TO BE POSSIBLE THROUGH TONIGHT AS A STORM OVER THE CENTRAL AND SOUTHERN PLAINS APPROACHES THE REGION. $$ DSA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Dec 8, 5:16 AM CST, 6 hours 1 minute earlier.
Area forecast discussion, Dec 8, 5:16 AM CST, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 516 AM CST MON DEC 8 2008 ...UPDATE TO AVIATION... .DISCUSSION... FORECAST CHALLENGES DEAL WITH TEMPERATURES AND PRECIPITATION TIMING/TYPE WITH UPCOMING STORM SYSTEM. CURRENTLY...LEAD UPPER SHORTWAVE STARTING TO KICK OUT OF THE DESERT SOUTHWEST THIS MORNING ON SATELLITE IMAGERY. WARM FRONT EXTENDS FROM DEEPENING SURFACE LOW OVER THE TEXAS/OKLAHOMA PANHANDLE AREA SOUTHEAST INTO NORTHEAST TEXAS AS GULF MOISTURE CONTINUES TO STREAM NORTH. DEW POINTS OVER EASTERN TEXAS NOW IN THE UPPER 40S. PROFILER WINDS SHOWING STRONG SOUTHWEST WINDS AT 925 AND 850MBS OF 40-50KTS ACROSS OKLAHOMA AND TEXAS WHICH SHOULD ASSIST THIS MOISTURE TO GET UP IN OUR AREA BY THIS AFTERNOON. FOR TODAY...STRONG SOUTHWEST WINDS TO PICK UP AFTER SUNRISE WITH WIND GUSTS INTO THE MID 30S AS GRADIENT CONTINUES TO INCREASE AS LOW BEGINS MOVING EAST OUT OF WESTERN KANSAS. MODEL DEW POINT FORECASTS SHOW UPPER 40S OVER WESTERN ZONES BY NOON TIME WITH LOW 50S ADVECTING IN THIS EVENING. TEMPERATURES LOOK TO CLIMB TO NEAR 60 ACROSS SOUTHWEST MISSOURI/SOUTHEAST KANSAS TODAY. DESPITE DRY LAYER IN PLACE...DECIDED TO ADD IN SLIGHT CHANCE POPS FOR THIS AFTERNOON. WRF SHOWING FAIRLY STRONG UPGLIDE ACROSS THE AREA AFTER 18Z AND ELEVATED CAPES NEAR 200 J/KG ACROSS SOUTHEAST KANSAS/NORTHEAST OKLAHOMA THIS AFTERNOON...SO COULD SEE SOME CONVECTION MOVING INTO THE AREA LATE THIS AFTERNOON. BETTER CHANCES FOR PRECIP LOOKS TO BE THIS EVENING AS MID 40 DEW POINTS SPREAD EAST ACROSS THE CWA WITH MID 50S ACROSS SOUTHWEST MISSOURI. CONTINUED THUNDERSTORMS INTO THE OVERNIGHT HOURS AS WELL. BY LATE THIS EVENING...SURFACE LOW FORECAST TO BE LOCATED NEAR THE MISSOURI/KANSAS BORDER WITH TRAILING COLD FRONT BACK ACROSS CENTRAL OKLAHOMA. A SLIGHT FLY IN THE OINTMENT. MODEL QPF AND HPC GUIDANCE QPF SHOWS A POSSIBILITY OF A COMPLEX OF THUNDERSTORMS DEVELOPING OVER NORTHEAST TEXAS AND SOUTHWEST ARKANSAS THIS EVENING THAT COULD SHUT OFF OUR LOW LEVEL MOISTURE FEED. AT LEAST INTERRUPT IT FOR A TIME. THIS COULD SIGNIFICANTLY LOWER PRECIP AMOUNTS FOR US OVERNIGHT. BY TUESDAY MORNING...SURFACE LOW ACROSS NORTH CENTRAL MISSOURI WITH COLD FRONT MOVING INTO SOUTHWEST MISSOURI. LOOKS LIKE THE FRONT WILL BE THROUGH THE SPRINGFIELD AREA BY 15Z/9AM TIME FRAME WITH FALLING TEMPERATURES BEHIND THE FRONT. TEMPERATURES SHOULD BE SUFFICIENTLY COLD ENOUGH BY EARLY AFTERNOON TO HAVE STRAIGHT SNOW FOR OUR WESTERN COUNTIES AND A RAIN/SNOW MIX FOR OUR EASTERN COUNTIES. GOOD THING IS THE UPPER TROUGH REMAINS POSITIVELY TILTED AND PROGRESSIVE AS IT MOVES THROUGH...SO TROWAL TYPE FEATURE IS NOT AS PRONOUNCED AS PREVIOUS RUNS WERE SHOWING. SOME COUNTIES ACROSS NORTHERN MISSOURI/NORTHERN KANSAS MAY HAVE SOME SNOW ISSUES...BUT FOR THE MOST PART...THE SGF CWA SHOULD BE SPARED MUCH IN THE WAY OF SNOW ACCUMULATIONS. COLD AIR REALLY SINKS INTO THE AREA TUESDAY NIGHT INTO WEDNESDAY AS 850MB TEMPERATURES FALL TO -6C WEDNESDAY MORNING. LOW 20S FOR LOWS AND MID 30S FOR HIGHS LOOK TO BE WIDESPREAD AS SURFACE HIGH TRACKS ACROSS SOUTHERN MISSOURI. ANOTHER SHORTWAVE ON TAP FOR THURSDAY NIGHT INTO FRIDAY UNDER UPPER NORTHWEST FLOW. WILL NEED TO WATCH THIS SYSTEM AS THE WEEK PROGRESSES. FOR NOW...KEPT FORECAST DRY. GCC && .AVIATION... FOR THE 12Z TAFS...AVIATION HAZARDS ABOUND DURING THIS FORECAST PERIOD FOR BOTH JLN/SGF. BEGINNING THE FORECAST PERIOD WITH LOW LEVEL WIND SHEAR AT BOTH LOCATIONS AND SURFACE GUSTS BY 15Z OF 25 TO 30 KTS. THIS IS IN ADVANCE OF A STRONG SYNOPTIC SCALE LOW PRESSURE SYSTEM OUT IN THE PLAINS. AS THIS SYSTEM MOVES CLOSER TO THE AREA...UPPER LEVEL ENERGY WILL MOVE IN FROM THE SOUTHWEST AND WILL SEE CEILINGS LOWER AND RAIN CHANCES INCREASE BY MID TO LATE EVENING. OVERNIGHT WILL LIKELY SEE CEILINGS BELOW 1000 FEET AND LOW LEVEL WIND SHEAR WITH 2000 FOOT WINDS OF 45 TO 50 KTS EXPECTED. WIND SHIFT WILL COME LATE IN THE PERIOD AT JLN WITH FROPA TOWARDS 12Z TUE. THOSE WITH AVIATION INTERESTS MAY ALSO NEED TO PLAN FOR SOME ICING ABOVE 8000 FEET OVERNIGHT. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Dec 8, 4:21 AM CST, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 421 AM CST MON DEC 8 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 421 AM CST MON DEC 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. SOUTH WINDS GUSTING TO 30 TO 35 MPH WILL BE POSSIBLE OVER PARTS OF EXTREME SOUTHEAST KANSAS AND WEST CENTRAL AND SOUTHWEST MISSOURI THIS MORNING THROUGH THE OVERNIGHT HOURS. ADDITIONALLY...ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND OVERNIGHT NEAR THE MISSOURI AND ARKANSAS BORDER AND SPREAD NORTH THROUGH THE OVERNIGHT HOURS. THE MAIN HAZARD WITH THESE STORMS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT IS EXPECTED TO MOVE THROUGH SOUTHEAST KANSAS EARLY TUESDAY MORNING FROM THE WEST AND PROGRESS THROUGH THE MISSOURI OZARKS THROUGH THE LATE MORNING. AS COLD AIR FOLLOWS THE PASSAGE OF THE COLD FRONT AND INTERACTS WITH MOISTURE OVER THE REGION...RAIN WILL LIKELY TRANSITION TO SNOW TUESDAY AFTERNOON...WITH LIGHT SNOW PERSISTING ACROSS MUCH OF THE AREA TUESDAY EVENING. AT THIS TIME...SNOW ACCUMULATIONS ARE EXPECTED TO BE LESS THAN A HALF INCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
Nearby
Wind Advisories in Missouri, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.